Lymphoma Canada
536 members100 posts

new 72 yr old female

what to expect from chemo?

8 Replies
oldestnewest

dry mouth, nausea, fatigue and lack of appetite. take your nausea meds and you'll be fine. A port is a good thing if your on chemo for several treatments. Don't worry....you've got this❤Stay positive!

1 like
Reply

Just to add to Kvick's reply, you may very well lose your taste. For me, everything tastes like cardboard. Because I have had so much chemo, my sense of taste has not returned to what it once was.

Everybody is different and you may or may not experience any or all of the aforementioned side effects of chemo or you may experience something completely different.

Reply

yes! Everything tasted like cardboard. I am almost a year out from CHOEP chemotherapy for T cell lymphoma and an autologous stem cell transplant.......Everything tastes wonderful and I am back up to my normal weight. My motto during the treatments was "eat anyway."

Reply

What chemo meds are you receiving?

Reply

allopurinol

Reply

Allopurinol is used, not as a chemo but to prevent tumor lysis syndrome following initiation of Chemo when the death of lymphoma cells presents you with a physiological risk. The primary use of allopurinol is the treatment of gout. Hope this helps.

Reply

what is physiological risk ?

Reply

Hi dochall: the allopurinol is supposed to give you some protection from possible tumor lysis syndrome caused by some chemo. The following is from Wikipedia: " The metabolic abnormalities seen in tumor lysis syndrome can ultimately result in nausea and vomiting, but more seriously acute uric acid nephropathy, acute kidney failure, seizures, cardiac arrhythmias, and death.[2]["

The allopurinol is to protect the patient from the harmful effects of possible rising levels of uric acid.

You physician should be the one to answer this question.

Reply